Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Almost tangent and cotangent structures in the large


Authors: G. Thompson and U. Schwardmann
Journal: Trans. Amer. Math. Soc. 327 (1991), 313-328
MSC: Primary 53C15; Secondary 53C10
DOI: https://doi.org/10.1090/S0002-9947-1991-1012509-X
MathSciNet review: 1012509
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine some global properties of integrable almost tangent and cotangent manifolds. In particular, we extend several results which essentially characterize tangent and cotangent bundles as, respectively, regular almost tangent and cotangent structures.


References [Enhancements On Off] (What's this?)

  • [1] J. Beem, Proper homothetic maps and fixed points, Lett. Math. Phys. 2 (1978), 317-320. MR 501280 (81k:83005)
  • [2] R. Bott and T. Loring, Differential forms in algebraic topology, Springer, 1980. MR 658304 (83i:57016)
  • [3] F. Brickell and R. S. Clark, Integrable almost tangent structures, J. Differential Geom. 9 (1974), 557-563. MR 0348666 (50:1163)
  • [4] M. R. Bruckheimer, Doctoral thesis, University of Southampton, 1960.
  • [5] R. S. Clark and D. S. Goel, On the geometry of an almost tangent manifold, Tensor (N.S.) 24 (1972), 243-252. MR 0326613 (48:4956)
  • [6] -, Almost cotangent manifolds, J. Differential Geom. 9 (1974), 109-122. MR 0365404 (51:1656)
  • [7] M. Crampin, Tangent bundle geometry for Lagrangian dynamics, J. Phys. A 16 (1983), 3755-3772. MR 727054 (85f:58038)
  • [8] M. Crampin and G. Thompson, Affine bundles and integrable almost tangent structures, Math. Proc. Cambridge Philos. Soc. 98 (1985), 61-71. MR 789719 (86g:53039)
  • [9] M. Crampin and L. A. Ibort, Graded Lie algebras of derivations and Ehresmann connections, J. Math. Pures Appl. 66 (1987), 113-125. MR 884816 (88g:53034)
  • [10] H. A. Eliopuolos, Structures presque tangente sur les variétés différentiables, C. R. Acad. Sci. Paris 255 (1962), 1563-1565. MR 0142078 (25:5472)
  • [11] -, On the general theory of differentiable manifolds with almost tangent structure, Canad. Math. Bull. 8 (1965), 721-748. MR 0193590 (33:1809)
  • [12] J. Grifone, Structure presque-tangente et connexions. I, Ann. Inst. Fourier (Grenoble) 22 (1972), 287-334. MR 0336636 (49:1409)
  • [13] -, Structure presque-tangente et connexions. II, Ann. Inst. Fourier (Grenoble) 22 (1972), 291-388. MR 0341361 (49:6112)
  • [14] V. Guillemin and S. Sternberg, Geometric asymptotics, Math. Surveys, vol. 14, Amer. Math. Soc., Providence, R.I., 1977. MR 0516965 (58:24404)
  • [15] -, Symplectic techniques in physics, Cambridge Univ. Press, 1984. MR 770935 (86f:58054)
  • [16] J. Klein, Espaces variationels et mécanique, Ann. Inst. Fourier (Grenoble) 12 (1962), 1-124. MR 0215269 (35:6111)
  • [17] -, Structures symplectiques ou $ J$-symplectiques homogènes sur l'espace tangent, Symposia Math. 14 (1974), 181-192.
  • [18] -, Geometry of sprays. Lagrangian case principle of least curvature, Proc. IUTAM-ISIMM Symposium on Modern Developments in Analytical Mechanics, Torino, 1982.
  • [19] S. Kobayashi, Transformation groups in differential geometry, Springer, 1972. MR 0355886 (50:8360)
  • [20] D. Laugwitz, Differential and Riemannian geometry, Academic Press, New York, 1965, pp. 159. MR 0172184 (30:2406)
  • [21] J. Milnor and J. D. Stasheff, Characteristic classes, Princeton Univ. Press, Princeton, N. J., 1972. MR 0440554 (55:13428)
  • [22] S. Sternberg, Lectures in differential geometry, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 0193578 (33:1797)
  • [23] G. Thompson, Integrable almost cotangent structures and Legendrian bundles, Math. Proc. Cambridge Philos. Soc. 101 (1987), 61-78. MR 877701 (88e:53052)
  • [24] A. Weinstein, Lectures on symplectic manifolds, CBMS Regional Conf. Ser. in Math., no. 29, Amer. Math. Soc., Providence, R. I., 1977. MR 0464312 (57:4244)
  • [25] N. M. J. Woodhouse, Geometric quantization, Oxford Univ. Press, Oxford, 1980. MR 1183739 (94a:58082)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C15, 53C10

Retrieve articles in all journals with MSC: 53C15, 53C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-1012509-X
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society